Format

Send to:

Choose Destination
See comment in PubMed Commons below
Dtsch Med Wochenschr. 1989 Oct 6;114(40):1528-31.

[Kleine-Levin syndrome. The provocation of manic symptoms by an antidepressant and a therapeutic trial of carbamazepine].

[Article in German]

Author information

  • 1Neurologische Klinik, Universität Düsseldorf.

Abstract

A 17-year-old adolescent had a recurrent episode of somnolence and morbid hunger (Kleine-Levin syndrome) three years after a first attack, from which he had spontaneously recovered. He was treated with 50 mg daily of clomipramine for the somnolence accompanied by disturbance of attention and memory. Under this treatment he developed thymoleptic symptoms with polyphagia, logorrhea and hyperactivity. Placed on a trial dose of at first 600 mg, then 400 mg carbamazepine daily the abnormal findings disappeared within a few days, and there has been no recurrence after some months. It is postulated, based on the observations of this case, that the Kleine-Levin syndrome, presumably a functional hypothalamic disorder, is closely related to the endogenous psychoses.

PMID:
2791906
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Georg Thieme Verlag Stuttgart, New York
    Loading ...
    Write to the Help Desk